Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 23, 2000, 8:17 AM CDT for East Baton Rouge Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2000, 8:17 AM CDT (13:17 UTC)
- Expired
- Jul 23, 2000, 9:15 AM CDT
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County East Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1193 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 231318 SVRNEW LAC033-037-077-121-125-231415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 AM CDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...CLINTON...JACKSON POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF NEW ROADS WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE * UNTIL 915 AM CDT * AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BATCHELOR...OR ABOUT 19 MILES NORTHWEST OF NEW ROADS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES NORTHEAST OF MORGANZA AT 840 AM CDT OVER NEW ROADS...7 MILES SOUTHWEST OF ST. FRANCISVILLE AT 900 AM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:26 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 23, 3:26 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 235 AM CDT SUN JUL 23 2000 RATHER COMPLEX AND UNUSUAL PATTERN OVER THE CWA FOR THE NEXT FEW DAYS. WILL GO WITH A COMPROMISE BETWEEN THE AVN AND ETA. MID AND UPPER LEVEL RIDGE WILL REMAIN OVER THE SW WHILE TROF OVER THE EASTERN US DIGS OVER THE LOWER MS VALLEY. THE AVN EVEN CUTS OFF A MID LEVEL LOW AND MAINTAINS JET LEVEL SW WINDS OVER THE CWA. MODELS DRIES THE MID AND UPPER LEVELS BEGINNING MON. AM A LITTLE CONCERNED ABOUT THIS WITH THE DEVELOPMENT OF LOW OVER LOWER MS VALLEY. WILL MAINTAIN HIGH POPS TODAY AND TONIGHT AS MODELS IN GOOD AGREEMENT WITH A SHORT WAVE MOVING THROUGH THE CWA TODAY AND ANOTHER SHORT WAVE MOVING THROUGH TONIGHT AND MON. WILL MAINTAIN THREAT OF SVR TSTMS TDA OVER ALL OF THE CWA TODAY AND ACROSS THE SOUTH PORTION TONIGHT AS THETA-E AXIS SHIFTS SOUTHEAST ACROSS LA COASTAL SECTIONS BY MON MORNING. STILL EXPECT COLD AIR AT 5H LATER IN FORECAST PERIOD. THIS SHOULD INCREASE INSTABILITY. MAIN CONCERN IS THE MODELS MAY BE DRYING THE AREA TOO FAST AT MID AND UPPER LEVELS. AM GOING MUCH HIGHER THAN GUIDANCE. WILL LEAVE OFF MENTION OF HEAVY PCPN AS CELLS SHOULD BE MOVING RATHER FAST TO THE SE. HOWEVER...ISOLATED HEAVY AMOUNTS POSSIBLE. WILL BE CLOSE TO MOS TEMPS. MUCH MORE TO BE SAID...BUT NEED TO GET A JUMP ON THE FORECAST. MCB 91/67/90/65 6632 BTR 91/69/90/67 6632 MSY 93/72/90/70 6653 GPT 91/70/90/70 7753 .NEW...NONE. LA...NONE. MS...NONE. 17
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM CDT | Tornado Warning | LIX | Orleans | 29 min |
| Jul 22, 7:05 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 25 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 54 min |
| Jul 22, 7:51 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 54 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 55 min |
| Jul 22, 8:35 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 55 min |
| Jul 22, 10:15 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 45 min |
| Jul 23, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.